Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Key West, FL
NWS Key West, FL issued this special weather statement at Mar 25, 2016, 5:48 AM EDT for Miami-Dade County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2016, 5:48 AM EDT (09:48 UTC)
- Expired
- Mar 25, 2016, 6:45 AM EDT
- In force
- 57 min
- Issued by
- NWS Key West, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 41 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.0
The text
As transmitted.
339
WWUS82 KKEY 250948
SPSKEY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
548 AM EDT FRI MAR 25 2016
FLZ076-251045-
MONROE UPPER KEYS FL-
548 AM EDT FRI MAR 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING FOR THE
UPPER KEYS IN MONROE COUNTY UNTIL 645 AM EDT...
AT 544 AM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR JEWFISH CREEK BRIDGE...MOVING EAST NORTHEAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE... KEY LARGO...JEWFISH CREEK
BRIDGE...ROUTE 1/CARD SOUND...OCEAN REEF AND NORTH KEY LARGO.
THIS INCLUDES US 1 BETWEEN MILE MARKERS 102 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN
KEY WEST DIRECTLY AT 3 0 5...2 9 5...1 3 1 6...EXTENSION 3.
LAT...LON 2518 8031 2510 8045 2516 8050 2519 8048
2524 8050 2523 8049 2524 8048 2523 8047
2524 8047 2525 8045 2526 8045 2526 8044
2525 8044 2527 8043 2523 8038 2529 8039
2529 8032 2535 8026 2534 8026 2531 8024
TIME...MOT...LOC 0944Z 231DEG 18KT 2522 8045
$$
FLINGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Mar 25, 2:20 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 25, 2:20 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 220 AM EDT FRI MAR 25 2016 .DISCUSSION... .CURRENTLY... KBYX DETECTS ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE CLOUDY. WINDS OVER LAND ARE SOUTHEAST TO SOUTH NEAR 10 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTHEAST TO SOUTH AT 10 TO 15 KNOTS. TEMPERATURES ARE IN THE MID TO UPPER 70S. .SHORT TERM (TODAY THROUGH SUNDAY)... IN THE LOW LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS SOUTH CENTRAL FLORIDA TODAY THROUGH SUNDAY. IN THE MID LEVELS OF THE ATMOSPHERE...AN ANTICYCLONE WILL BE CENTERED NORTHEAST OF THE BAHAMAS TODAY THROUGH SUNDAY. IN THE UPPER LEVELS OF THE ATMOSPHERE...A RIDGE OF HIGH PRESSURE WILL AMPLIFY OVER THE SOUTHEAST BAHAMAS TODAY THROUGH SUNDAY. ANTICYCLONIC FLOW IN ALL LEVELS OF THE ATMOSPHERE SHOULD LIMIT POPS TO SLIGHT CHANCE CATEGORY IN THE SHORT TERM PORTION OF THE FORECAST. NEAR RECORD WARM MINIMUM TEMPERATURES ARE LIKELY SATURDAY NIGHT. THE DAILY RECORD FOR WARMEST MINIMUM TEMPERATURE EVER MEASURED IN KEY WEST ON MARCH 27TH IS 78 DEGREES...INITIALLY SET IN 1956 AND LAST OBSERVED IN 1994. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... A TROUGH OF LOW PRESSURE WILL PROGRESS SOUTHWARD DOWN THE FLORIDA PENINSULA SUNDAY NIGHT AND MONDAY...BEFORE STALLING IN THE VICINITY OF THE FLORIDA KEYS MONDAY NIGHT. THIS TROUGH OF LOW PRESSURE WILL REMAIN NEAR THE SERVICE AREA TUESDAY AND TUESDAY NIGHT. THE TROUGH OF LOW PRESSURE SHOULD DISSIPATE WEDNESDAY. AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE SOUTHEASTERN UNITED STATES WEDNESDAY NIGHT AND THURSDAY. RAIN CHANCES WILL BE INCREASED FOR THE EARLY TO MIDDLE PORTION OF NEXT WEEK DUE TO THE ANTICIPATED PRESENCE OF THE AFOREMENTIONED TROUGH OF LOW PRESSURE. && .MARINE... MODERATE SOUTHEAST TO SOUTH BREEZES WILL BECOME GENTLE ON ALL KEYS COASTAL WATERS TODAY. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED TODAY THROUGH AT LEAST SATURDAY. SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY NIGHT AND SUNDAY. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED SUNDAY NIGHT THROUGH AT LEAST TUESDAY NIGHT. && .AVIATION... EPISODES OF MVFR CONDITIONS ARE EXPECTED AT BOTH ISLAND TERMINALS EARLY THIS MORNING AS SHOWERS AND THUNDERSTORMS TRAVERSE THE AREA. WINDS WILL REMAIN GENTLE OUT OF THE SOUTHEAST...VEERING SOUTHERLY AFTER SUNRISE. BEST RAIN CHANCES WILL BE THROUGH 25/12Z...WITH DECREASING CHANCES AND CLOUD COVER THEREAFTER. VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF FRIDAY. && .CLIMATE... ON THIS DATE IN KEY WEST WEATHER HISTORY...BACK IN THE YEAR 1889...THE DAILY RECORD RAINFALL OF 1.42" WAS RECORDED. THE LAST TIME MORE THAN ONE INCH OF RAIN FELL AT THE KEY WEST INTERNATIONAL AIRPORT WAS BACK ON FEBRUARY 1ST 2016...WHEN COINCIDENTALLY 1.42 INCHES OF RAINFALL WAS ALSO RECORDED. RAINFALL RECORDS IN KEY WEST DATE BACK TO 1871. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 81 75 85 77 / 10 - 10 20 MARATHON 84 76 86 77 / 10 - 10 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........BS AVIATION/NOWCASTS.....FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 25, 5:41 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 541 AM EDT FRI MAR 25 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 541 AM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN THIS MORNING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
In the hours before
Special weather statement, Mar 25, 5:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
548 AM EDT FRI MAR 25 2016
FLZ076-251045-
MONROE UPPER KEYS FL-
548 AM EDT FRI MAR 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING FOR THE
UPPER KEYS IN MONROE COUNTY UNTIL 645 AM EDT...
AT 544 AM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR JEWFISH CREEK BRIDGE...MOVING EAST NORTHEAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE... KEY LARGO...JEWFISH CREEK
BRIDGE...ROUTE 1/CARD SOUND...OCEAN REEF AND NORTH KEY LARGO.
THIS INCLUDES US 1 BETWEEN MILE MARKERS 102 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN
KEY WEST DIRECTLY AT 3 0 5...2 9 5...1 3 1 6...EXTENSION 3.
LAT...LON 2518 8031 2510 8045 2516 8050 2519 8048
2524 8050 2523 8049 2524 8048 2523 8047
2524 8047 2525 8045 2526 8045 2526 8044
2525 8044 2527 8043 2523 8038 2529 8039
2529 8032 2535 8026 2534 8026 2531 8024
TIME...MOT...LOC 0944Z 231DEG 18KT 2522 8045
FLINGThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:51 AM EDT | Areal Flood Advisory | KEY | Monroe | 114 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.